Arizona, 2007Debris Flow in Arizona, August 13, 2007
August 13, 2007 · NWS FGZ · 1 event in 1 county or zone
Heavy rain caused a rock slide on Highway 89 south of Prescott.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rain caused a rock slide on Highway 89 south of Prescott.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Aug 13, 10:00 AM MST, 45 minutes earlier.
Area forecast discussion, Aug 13, 10:00 AM MST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1000 AM MST MON AUG 13 2007
.SYNOPSIS...SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE
EXPECTED TO DEVELOP TODAY AND FOR THE NEXT SEVERAL DAYS AS MOISTURE
WILL BE IN ABUNDANCE ACROSS NORTHERN ARIZONA.
&&
.DISCUSSION...A MOIST AND VERY UNSTABLE SOUTHEAST FLOW IS IN PLACE
TODAY ACROSS NORTHERN ARIZONA. THE BEST LOCATIONS FOR STORMS TODAY
WILL BE THE NORTHEAST PLATEAUS/CHUSKA MOUNTAINS...WHITE MOUNTAINS
RUNNING NORTHWEST ALONG THE MOGOLLON RIM AND UP INTO THE KAIBAB
PLATEAU TODAY. BOTH THE GFS AND THE NAM DEVELOP A MESO-HIGH
GENERATED BY TSRA OVER PORTIONS OF WESTERN COCONINO COUNTY AND
YAVAPAI COUNTY. THERE IS ALSO 25 TO 35 KNOTS OF FLOW OVER COCONINO
AND YAVAPAI COUNTIES AT STORM TOP LEVEL WHICH WILL MOSTLY LIKELY
HELP A FEW STORMS THAT TAP INTO GOOD CAPE DISPERSE THE MASS AND HAVE
FAIRLY EFFICIENT UPDRAFTS. THE MAIN WEATHER THREAT TODAY WILL BE
ISOLATED HAIL FROM THE STRONGER STORMS MAINLY OVER YAVAPAI AND
COCONINO COUNTIES. THE OTHER CONCERN WILL BE ISOLATED HEAVY RAIN
THREAT ALONG THE PERIPHERY OF THE MESO-HIGH/OUT FLOW BOUNDARY
PROPAGATING WEST AND SOUTH INTO PORTIONS OF THE COCONINO PLATEAU
AREA WEST OF WILLIAMS AND PORTIONS OF YAVAPAI COUNTY ALONG THE VERDE
VALLEY NORTHWARD TOWARD ASH FORK.
GRIDS HAVE BEEN UPDATED TO INCREASE PRECIP CHCS...ZONE FORECASTS
WILL BE UPDATED SHORTLY.
&&
.AVIATION...FOR THE 18Z PACKAGE...THIS AFTERNOON...EXPECT SCT-BKN
CU/TCU WITH BASES NEAR 7-9 KFT AGL...WITH SCT TSRA/-SHRA. STORM
MOTION WILL BE FROM SOUTH TO NORTH...WITH WDLY SCT MVFR CONDITIONS
UNDER THE HEAVIER STORMS. SKIES WILL CLEAR AGAIN AFTER SUNSET THIS
EVENING. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS.
&&
.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.
&&
TC/DL
Hazardous weather outlook, Aug 13, 9:30 AM MST, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
930 AM MST MON AUG 13 2007
AZZ004>018-037>040-140700-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
930 AM MST MON AUG 13 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.
.DAY ONE...TODAY
A MOIST AND VERY UNSTABLE ATMOSPHERE WILL BE OVER NORTHERN ARIZONA
TODAY WITH THE FLOW ALOFT MOVING ALONG THE HIGH TERRAIN FROM THE
WHITE MOUNTAINS...ACROSS THE MOGOLLON RIM...AND UP INTO THE KAIBAB
PLATEAU. THIS WILL TEND TO PUSH STORMS TO THE NORTHWEST LATER TODAY.
THE MAIN WEATHER THREAT TODAY WILL BE ISOLD HAIL REPORTS FROM THE
STRONGER STORMS...POSSIBLE HAIL SIZES MAY RANGE FROM A HALF INCH TO
ONE INCH IN DIAMETER...MAINLY FOR PORTIONS OF SOUTHERN COCONINO
COUNTY...YAVAPAI COUNTY AND NORTHERN GILA COUNTY. THERE IS ALSO AN
ISOLATED HEAVY RAIN THREAT OVER PORTIONS OF WESTERN COCONINO COUNTY
SOUTH OF THE COLORADO RIVER...PORTIONS OF YAVAPAI COUNTY AND
NORTHERN GILA COUNTY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
A MOIST AND UNSTABLE AIR MASS WILL BRING DAILY SHOWERS AND
THUNDERSTORMS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Debris Flow, Yavapai County Mountains
- When
- August 13, 10:45 AM MST
- Where
- Yavapai County Mountains forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 34.600, -112.554 (the zone’s center; the record gives no point)
Heavy rain caused a rock slide on Highway 89 (mile marker 305) south of Prescott.
- Debris Flow
- A fast-moving slurry of mud, rock and debris, usually on a slope soaked by heavy rain or stripped by a fire.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Wisconsin, August 13, 2007$45 million · 78 kt wind · 12 events
- Heat in Alabama, August 13, 20071 death · 1 event
- Lightning Strike in Florida, August 13, 20071 death · 1 event
- Damaging Winds in Arizona, August 13, 2007$5.0 million · 75 kt wind · 4 events
- Flash Flood and Hail in Minnesota, August 13 to 14, 2007$200,000 · 2.5 in hail · 69 events
- Hail and Damaging Wind in North Dakota, August 13, 2007$545,000 · 2 in hail · 8 events
- Damaging Wind and Lightning Strike in Arizona, August 13, 20074 injured · $100,000 · 70 kt wind · 2 events
- Hail and Damaging Winds in Arkansas, August 13, 2007$200,000 · 1 in hail · 4 events
- Damaging Winds in Georgia, August 13, 20071 injured · $52,000 · 60 kt wind · 16 events
- Damaging Winds in Wisconsin, August 13 to 14, 2007$38,000 · 56 kt wind · 18 events
- Hail and Damaging Winds in Tennessee, August 13, 2007$55,000 · 60 kt wind · 4 events
- Tornadoes and Hail in North Dakota, August 13, 2007EF0 · 34 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 58335.